Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Which AD's are best

(8 Posts)
Wishtherewasawayout Sun 27-Dec-15 22:52:29

Im recent weeks I've tried citalopram which made me sick to my stomach and then the gp gave me fluoxetine which made me feel as if I had been run over by a bus! I couldnt eat or sleep and felt physically numb. My body was In So much pain I stopped taking them 5 days ago I feel physically better now but I can feel my mood nose diving. Anyone have any suggestions on other AD that have less side effects? I don't really want to take anything but I feel so depressed and I've lost lots of weight in the last month I don't know what else to do. I just want to cry and lay in bed.

MissBattleaxe Sun 27-Dec-15 22:57:15

It's best not to come off them suddenly as your mood will plummet. I agree that citalopram doesn't suit everyone. It made me a zombie. Go back to your GP and remember that they often take up to six weeks to even out.

exWifebeginsat40 Sun 27-Dec-15 23:00:29

you have to keep taking them. side effects take a while to subside before you feel any benefit. not everything works for everyone, but you have to give it a chance.

sorry you're feeling bad.

ProfessorPreciseaBug Mon 28-Dec-15 06:51:51

I am not sure there is a "best".
They all have slightly different effects and it is a matter of choosing which one has the most good effects and fewest unwanted ones.

I don't know what the medics say, but it seems to me that you need to clear one out (as in cold turky) before you try another. Which means it can be a long process.

Good luck and keep posting as your mood changes.

NanaNina Mon 28-Dec-15 13:51:12

The thing with ADs (and other drugs to some extent) is that what suits one doesn't suit another. It's a question of trial and error I'm afraid. But I agree that you shouldn't stop taking them and if you want to change, you need to talk to the GP and usually you need to wean yourself off one before you start another. However it is possible to reduce the dose of one AD whilst adding in another one, but you need to do this with GP oversight.

Side effects do often lessen or subside altogether within a few weeks.

zaz123456 Mon 28-Dec-15 20:43:15

You could try St John's wort which is natural and another natural remedy is sAMe. Hope it helps

Wishtherewasawayout Mon 28-Dec-15 22:00:53

Didn't feel so bad today I managed to keep myself busy with things. Wondering if I should see the gp tomorrow for AD's or try to solider on? Worry that my AF is late and my coil has gone awol don't know if the fluoxetine would effect my af and make it delayed?

CloakAndJagger Mon 28-Dec-15 23:18:10

There's not a perfect drug that suits everyone everyone. I love fluoxetine. Minimal side effects after the first week or so. Sertraline, however, made me want to sleep all the time and turned me into an utter zombie. Some folks even do better on the old tricyclics.

One of the key things to remember though is that when you start an anti depressant, you're almost certain to feel worse on them at first than you did before you took them. After a few weeks things start to pick up.

Fluoxetine has never done owt wrt my AF. So can't help there.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now